Alert archive / Florida / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 13, NWS Miami, FL

March 14, 2026Broward County, Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Mar 14, 2026, 4:47 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 14, 2026, 4:47 PM EDT (20:47 UTC)
Expired
Mar 14, 2026, 5:15 PM EDT
In force
28 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Broward County, FL, Miami-Dade County, FL

The radar

The Miami radar (KAMX), 48 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Key West, FL (KNQX), launched 12:00Z, 8.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Key West, FL at 12:00Z on 2026-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1096 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Key West, FL at 12:00Z on 2026-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1096 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
772 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

389 
WUUS52 KMFL 142047
SVRMFL
FLC011-086-142115-
/O.NEW.KMFL.SV.W.0013.260314T2047Z-260314T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
447 PM EDT Sat Mar 14 2026

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  North central Miami-Dade County in southeastern Florida...
  Southern Broward County in southeastern Florida...

* Until 515 PM EDT.

* At 446 PM EDT, a severe thunderstorm was located 12 miles west of
  Intersection Krome And U.S. 27, or 18 miles west of Miramar, moving
  north at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Weston, Mile Marker 30 On Alligator Alley, East Toll Gate On
  Alligator Alley, Intersection I-75 And U.S. 27, Intersection
  Alligator Alley And Miami Canal, and West Broward Rec. Area On
  Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2591 8048 2593 8075 2617 8074 2616 8042
TIME...MOT...LOC 2046Z 189DEG 18KT 2595 8063 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

WR
1 follow-up statement
655 
WWUS52 KMFL 142100
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
500 PM EDT Sat Mar 14 2026

FLC011-086-142115-
/O.CON.KMFL.SV.W.0013.000000T0000Z-260314T2115Z/
Miami-Dade FL-Broward FL-
500 PM EDT Sat Mar 14 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTH CENTRAL MIAMI-DADE AND SOUTHERN BROWARD COUNTIES...

At 500 PM EDT, a severe thunderstorm was located 8 miles south of
Intersection Alligator Alley And Miami Canal, or 17 miles west of
Pembroke Pines, moving north at 20 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Weston, Mile Marker 30 On Alligator Alley, East Toll Gate On
Alligator Alley, Intersection I-75 And U.S. 27, Intersection
Alligator Alley And Miami Canal, and West Broward Rec. Area On
Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2591 8048 2593 8075 2617 8074 2616 8042
TIME...MOT...LOC 2100Z 189DEG 18KT 2602 8062 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

WR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 1:47 PM EDT, 3 hours earlier. Its key messages:

  • Updated at 135 PM EDT Sat Mar 14 2026
  • Marginal risk of severe weather this afternoon and Sunday.
  • Shower and thunderstorms chances remain elevated through the end of the weekend, and could result in localized flooding and strong to severe impacts each afternoon.
  • Temperatures will remain above normal through the weekend. However, a frontal passage Monday-Tuesday could bring much cooler temperatures mid week.
Area forecast discussion, Mar 14, 1:47 PM EDT, 3 hours before
Area Forecast Discussion
National Weather Service Miami FL
147 PM EDT Sat Mar 14 2026

...New SHORT TERM, AVIATION...

.KEY MESSAGES...
Updated at 135 PM EDT Sat Mar 14 2026

    - Marginal risk of severe weather this afternoon and Sunday.

    - Shower and thunderstorms chances remain elevated through
      the end of the weekend, and could result in localized
      flooding and strong to severe impacts each afternoon.

    - Temperatures will remain above normal through the weekend.
      However, a frontal passage Monday-Tuesday could bring much
      cooler temperatures mid week.

&&

.SHORT TERM...
(Rest of today through Sunday)
Issued at 135 PM EDT Sat Mar 14 2026

Latest ensemble and global model solutions depict abundant moisture
over SoFlo associated with a stationary frontal boundary lingering
around the southern tip of the peninsula. Models also show a weak
subtropical jet over the central/southern Gulf waters, which will
continue to send disturbances across the state through the short
term.

Generally SE flow will remain in place through Sunday with moisture
advection continuing across SoFlo, keeping high chances of showers
and thunderstorms in the forecast for each afternoon. MFL and KEY
sounding data show PWATs around 1.4-1.5", well above the 75th to
90th percentiles for this time of year. Localized heavy rain and
urban flooding are a possibility with the heaviest downpours. And
although instability parameters remain favorable for deep
convection, like 500 mb temps around -11C and CAPE over 1500 j/kg,
the dynamic support aloft remains limited. But a few strong to
severe storms are still possible, for which SPC has placed most of
the area under a Marginal (Level 1 of 5) risk for severe weather
this afternoon.

Rainfall highest amounts in general are expected in the 1-2" range,
with potential for isolated amounts to 4". Other hazard concerns
will be lightning strikes, gusty winds amd small hail, which could
accompany any thunderstorm that forms. POps/Wx grids have been
adjusted with latest high-res solutions to better reflect the
expected increasing coverage this afternoon, which NBM seems to be
underestimating.

A similar weather pattern is expected for Sunday but with a scenario
more favorable for stronger thunderstorms as an upper lvl shortwave
moves over the area. Moisture will also increase as the
aforementioned stationary boundary lifts northward and drags
additional moisture into SoFlo. Therefore, widespread showers and
thunderstorms are expected to develop across SoFlo, starting mid-
morning and continuing intermittently through the day. Hazards
include potential for localized flooding, and increasing chances of
severe storms. The Marginal Risk (Level 1 of 5) of severe weather
also continues Sunday afternoon, with potential for damaging wind
gusts and large hail.

Temperatures are expected to remain above average, with afternoon
highs in the mid-upper 80s and morning lows in the mid 60s-low
70s.

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 251 AM EDT Sat Mar 14 2026

The aforementioned strong synoptic complex (consisting of a deep
upper level trough and stout surface low and cold front) will
progress eastward as we head into next week, with the surface low
forecast to move over the Great Lakes on Monday and over the
Canadian expanse on Tuesday. This will help push the cold front
southward across the southeast CONUS and along the FL peninsula
Monday into Tuesday. This frontal passage will continue to
support widespread convective activity on Monday, with the
continued potential for a marginal severe weather threat. A cooler
airmass moves in behind the front through the middle of the week,
with temperatures topping off in the low 70s, and potentially
dropping into the 40s and 50s overnight Tuesday and Wednesday.
Winds will also surge behind the front, with breezy conditions
expected mid week.

The overall atmospheric profile will cool although deep moisture
will not fully escape as PWATs remain elevated and the atmospheric
column becomes nearly saturated. Thus, muggy conditions and slight
chances for showers will continue through the middle of next week
and perhaps into late week but it will not be anywhere near as
active and chaotic as this weekend is expected to be.

&&

.AVIATION...
(18Z TAFS)
Issued at 144 PM EDT Sat Mar 14 2026

MVFR/IFR periods of reduced vis/cigs are possible this afternoon
with thunderstorms developing around the terminals. SE winds
around 10 kts will prevail this afternoon, except for a westerly
Gulf breeze at APF through around 00-01Z. VCSH possible overnight,
then another round of thunderstorms expected Sunday afternoon
could again result in restrictions.

&&

.MARINE...
Issued at 251 AM EDT Sat Mar 14 2026

Scattered to numerous showers and thunderstorms are expected to
develop each day this weekend as a frontal boundary remains stalled
out over the area and a low pressure system pushes across the area.
These elevated rain chances will persist into early next week as
another front pushes cross the region. Winds could surge behind
that front, ushering in another period of deteriorating marine
conditions.

Seas will range from 3-5 ft through the short term period. Light
to moderate southerly to southeasterly winds will persist over the
weekend.

&&

.BEACHES...
Issued at 251 AM EDT Sat Mar 14 2026

A moderate risk of rip currents will persist for Palm Beach county
beaches today. This risk could could increase for the entire East
Coast on Sunday as winds increase.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            72  81  73  85 /  50  60  30  50
West Kendall     67  83  69  87 /  50  60  30  50
Opa-Locka        70  83  72  86 /  50  60  30  50
Homestead        71  83  73  86 /  50  60  30  40
Fort Lauderdale  70  80  73  84 /  50  60  40  50
N Ft Lauderdale  71  81  73  84 /  50  60  40  60
Pembroke Pines   71  83  73  86 /  50  60  30  50
West Palm Beach  70  82  71  85 /  50  60  40  60
Boca Raton       70  82  72  84 /  50  60  40  60
Naples           69  85  71  84 /  30  70  30  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...17
LONG TERM....ATV
AVIATION...17

In the hours before

Special weather statement, Mar 14, 3:03 PM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Miami FL
303 PM EDT Sat Mar 14 2026

FLZ067-068-168-141945-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
303 PM EDT Sat Mar 14 2026

...A strong thunderstorm will impact portions of northeastern Palm
Beach County through 345 PM EDT...

At 303 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near North County Airport, or 7 miles west of
Palm Beach Gardens, moving east at 10 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
West Palm Beach, Jupiter, Palm Beach Gardens, North County Airport,
The Acreage, Caloosa, Philo Farms, and Jupiter Farms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2677 8041 2696 8037 2696 8030 2695 8015
      2675 8014
TIME...MOT...LOC 1903Z 276DEG 10KT 2685 8028

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<45 MPH

WR
Special weather statement, Mar 14, 3:54 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Miami FL
354 PM EDT Sat Mar 14 2026

FLZ067-068-168-142030-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
354 PM EDT Sat Mar 14 2026

...A strong thunderstorm will impact portions of northeastern Palm
Beach County through 430 PM EDT...

At 354 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Lake Park, or near Riviera Beach, moving
east at 15 mph.

HAZARD...Wind gusts of 45 to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach, Palm
Beach, Juno Beach, Royal Palm Beach, North Palm Beach, Lake Park,
Haverhill, Palm Beach International Airport, Port Of Palm Beach,
Schall Circle, Juno Ridge, Downtown West Palm Beach, Golden Lakes,
Mangonia Park, Lakeside Green, Fau North Campus, and Plantation
Mobile Home Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2667 8004 2672 8004 2667 8005 2672 8022
      2690 8019 2690 8006 2682 8005 2684 8006
      2683 8006 2680 8004 2682 8004 2680 8003
      2677 8003 2680 8005 2672 8005 2675 8003
TIME...MOT...LOC 1954Z 279DEG 15KT 2680 8013

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

WR

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 1:16 AM EDTDense Fog AdvisoryMFLBroward, Collier, Glades, Hendry, Palm Beach9 hr
Mar 14, 3:03 PM EDTSpecial Weather StatementMFLMartin42 min
Mar 14, 3:09 PM EDTSevere Thunderstorm WarningMFLPalm Beach36 min
Mar 14, 3:54 PM EDTSpecial Weather StatementMFLPalm Beach36 min
Mar 14, 4:02 PM EDTRip Current StatementMFLBroward, Palm Beach51 hr
Mar 14, 5:34 PM EDTSpecial Weather StatementMFLBroward26 min
Mar 14, 7:13 PM EDTSpecial Weather StatementMFLPalm Beach32 min

Nearby

Severe Thunderstorm Warnings in Florida, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.